MAUDE Adverse Event Report: CREAGH MEDICAL PASSEO-35 HP; BALLOON DILATATION CATHETER

CREAGH MEDICAL PASSEO-35 HP; BALLOON DILATATION CATHETER
Model Number PASSEO-35 HP 4/40/75
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Top assembly batch history record was reviewed.The units were processed to the correct validated parameters.All units were 100% visually inspected and leak tested by trained operators to a rated pressure of 27 atm.The material and components used in this device were determined to be consistent with all materials used in the manufacture of all passeo-35 hp products.Sub assembly balloons are subject to burst and compliance testing as per batch release requirements.The sub-assembly balloon batch used met all batch release requirements.There were no non conformances, deviations, capa's or unusual anomalies associated with the impacted batch.Further investigation will be carried out once the defective unit is returned.
 
Event or Problem Description
The physician tried to inflate the passeo-35hp balloon up to 20 atm in avf with approximately 70% stenosis.During the attempt, a possible balloon tear was observed under angiography; the balloon had failed to fully inflate and the shape of the balloon looked limp, even showing slight leak of the inflation medium.After withdrawing the defect device, a new passeo-35hp of the same size was used to complete the treatment.
 
Additional Manufacturer Narrative
Top assembly batch history record was reviewed.The units were processed to the correct validated parameters.All units were 100% visually inspected and leak tested by trained operators to a rated pressure of 27 atm.The material and components used in this device were determined to be consistent with all materials used in the manufacture of all passeo-35 hp products.Sub assembly balloons are subject to burst and compliance testing as per batch release requirements.The sub-assembly balloon batch used met all batch release requirements.There were no non conformances, deviations, capa's or unusual anomalies associated with the impacted batch.The defective unit was returned for investigation, the part and batch details on the returned unit were confirmed as correct and as per the complaint notification.The catheter shaft unit was found to be kinked, close to the manifold, no other visual anomalies were noted on the device.The unit was inflated using a syringe.The balloon was fully inflated displaying the correct balloon profile/form.Inspection was carried out under 10x magnification and no balloon tears or leaks were detected.However, during the leak testing a leak was noted emanating from the glue port holes in the manifold of the device.This finding was not documented in the initial complaint report, it therefore cannot be confirmed if this failure mode was present during use or if it was introduced after the initial complaint was received.The additional failure mode does not increase the criticality of the complaint grade or require a re-assessment of the initial complaint grade assigned.
 
Event or Problem Description

Brand Name
PASSEO-35 HP
Common Device Name
BALLOON DILATATION CATHETER
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
ballinasloe, galway H53 K 8P4
EI  H53 K8P4
MDR Report Key7190040
Report Number3005994106-2017-00005
Device Sequence Number840639
Product Code DQY
UDI-Device Identifier05391525781433
UDI-Public05391525781433
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K102645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/07/2020
Device Model NumberPASSEO-35 HP 4/40/75
Device Catalogue Number399079
Device Lot Number21700785
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date02/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR